Jump to content

Photo

Tiny Little Stingy Bumps On Backs Of My Hands?

accutane bumps

3 replies to this topic

#1 Rachel Evers

Rachel Evers

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Gender:Female
  • Location:Portsmouth, England
  • Joined: 12-September 12

Posted 05 March 2013 - 10:36 AM

Hi all. Currently on day 35 of accutane and into my second month. So far I am pleased with the results as my skin is already looking tonnes better than it did. I have had very few side effects up till now, excluding the obvious very dry skin and a couple of nasty headaches during my first week.

 

However, a couple of days ago I started noticing tiny little bumps appearing on the backs of my hands in sort of clustered formation. They didn't itch, in fact I barely noticed them until yesterday when one hand started stinging a whole lot. (possibly because I'd done a lot of cleaning in the house and maybe come into contact with some of the cleaning product idk) Either way it was stinging a whole lot (not in an itchy way, I'd compare it to being stung by a nettle but less painful) and looking a lot redder and more pronounced than it had done. So I slapped on some thin moisturiser, which did very little so I then tried aloe vera gel, which did help relieve the stinging, followed by sudocrem, which eventually stopped it. 

 

Got up this morning and the lumps were still there and still stinging every so often, but nothing like they had done last night. Still, I'm wondering if anything can be done and whether or not this is a common side effect? I've done some googling and I've seen it mentioned a few times, but still concerned. I doubt it's something like an allergic reaction this far into the treatment but I don't know.

 

Anyone had this? I'd hate it to be told I need to stop treatment and be back to square one.



#2 HulaNinja

HulaNinja

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 1
About Me
  • Joined: 05-March 13

Posted 05 March 2013 - 02:32 PM

Hi Rachel - don't worry or panic, it is not an allergic reaction. :)  Allergic reactions usually mean there are hives all over your body that are itchy and painful.  What it sounds like you're getting is the eczema that is a side effect of this medication. My son started getting them at day 15 - they are little lumps/bumps clustered together usually on the arms and tops of hands.  What has helped is a good moisturizer plus a cream with hydrocortisone in it to stop the itching and stinging.  Neosporin has a new Essentials brand that is good, but any hydrocortisone cream will help. 

 

No need to stop treatment unless it gets really painful and spreads really bad, but if you're concerned, let your doctor know!  Good luck. :)



#3 NoMoreDotToDot

NoMoreDotToDot

    Member

  • Members
  • Posts & Likes
    Posts: 102
    Likes: 15
About Me
  • Gender:Female
  • Location:On the coast, UK
  • Joined: 25-January 13

Posted 05 March 2013 - 03:09 PM

^ agree.
I have developed eczema/dermatitis on my hands and arms. I did take pictures of it for my log, and the typical red patches showed up, but the small bumps on the hands wasn't captured well. I initially tried things like e45 cream, but that didn't help much, so was given Hydrocortisone 1% cream (can only use for max of 7 days) & it's cleared it all up (apart from getting eczema futher up the arms now. I'm on day 44).

#4 lionfish

lionfish

    Junior Member

  • Members
  • Posts & Likes
    Posts: 70
    Likes: 7
About Me
  • Gender:Male
  • Joined: 21-February 11

Achievements

     

Posted 06 March 2013 - 10:43 AM

 I have something like this as well..... the backs of my hands kinda look scaly.  They kinda burned and were itchy for a while but now things do seem better after I decided to be more careful hand washing and apply lots of moisturiser.... 

 

I don't know what causes it as I never thought to raise it with my Dr.... just seemed like a bad case of dry skin to me? But maybe what you are describing is something different... best to ask your DR I guess. 


Took Roaccutane for moderate but persistent adult back & body acne.
 

04/2013. Completed course after 32 weeks, cumulative dosage of approx 100mg per kg. 

02/2014.  Completed second lower dose course.  

04/2014.  Acne is already returning.....

 

 



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users